Framingham pharmacy recalls all its products as meningitis cases nearly double
The number of meningitis cases linked to a Framingham pharmacy has nearly doubled as of the latest count today, and the company has issued a voluntary nationwide recall of all of its products,
The Centers for Disease Control and Prevention reported on its websitetoday that the nationwide outbreak of a rare form of fungal meningitis linked to the steroid produced by the New England Compounding Center has grown to 91 cases, including seven deaths.
The pharmacy issued a statement about the recall yesterday, saying “this action is being taken out of an abundance of caution due to the potential risk of contamination, and in cooperation with an investigation,” by federal and state health agencies.
“While there is no indication at this time of any contamination in other NECC products, this recall is being taken as a precautionary measure.”
The company has posted a 71-page list of the products being recalled.
Products from can be identified by markings that indicate New England Compounding Center by name, its acronym NECC or the company’s logo.
The company’s statement said customers are being notified of the recall by fax.
“Clinics, hospitals and healthcare providers that have product which is being recalled should stop using the product immediately, retain and secure the product, and follow instructions contained in the fax notice.”
The steroid linked to the fungal meningitis outbreak had already been recalled, and health officials have been scrambling to notify anyone who may have received an injection of it. The Massachusetts pharmacy that made it has said it is cooperating with investigators. The infection, which attacks the brain and spinal cord, has spread to nine states.
Adverse reactions or quality problems experienced with the use of any product may be reported to the FDA’s MedWatch Adverse Event Reporting program.
Matt Rocheleau can be reached at firstname.lastname@example.org